Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 144, NWS Jackson, MS

March 17, 2016Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 5:26 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 5:26 PM CDT (22:26 UTC)
Expired
Mar 17, 2016, 6:15 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Mar 17, 5:43 PM CDTTSTM WND DMG3 Sse Columbia, MSTREE DOWN ON A HOUSE ON RANKIN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 1:19 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS54 KJAN 172226
SVRJAN
MSC073-091-172315-
/O.NEW.KJAN.SV.W.0144.160317T2226Z-160317T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
  EAST CENTRAL MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LAMPTON...OR NEAR COLUMBIA...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PINEBURR AROUND 530 PM CDT.
  WEST HATTIESBURG AROUND 600 PM CDT.
  PURVIS...PINE RIDGE AND OAK GROVE AROUND 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3113 8981 3126 8982 3133 8939 3112 8938
TIME...MOT...LOC 2225Z 262DEG 27KT 3119 8976 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
1 follow-up statement
968 
WWUS54 KJAN 172237
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU MAR 17 2016

MSC073-091-172315-
/O.CON.KJAN.SV.W.0144.000000T0000Z-160317T2315Z/
LAMAR MS-MARION MS-
537 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL LAMAR AND EAST CENTRAL MARION COUNTIES...

AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEBUR...OR
12 MILES EAST OF COLUMBIA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HATTIESBURG AND PINE RIDGE AROUND 555 PM CDT.
  PURVIS AND OAK GROVE AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3114 8972 3127 8969 3133 8939 3112 8938
TIME...MOT...LOC 2237Z 262DEG 30KT 3121 8962 

HAIL...1.00IN
WIND...60MPH
 
$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:50 PM CDT, 36 minutes earlier.

Area forecast discussion, Mar 17, 4:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT THU MAR 17 2016

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE RADARS WERE LIT UP
AT MID AFTERNOON WITH THE STRONGEST STORMS ALONG THE HIGHWAY 84
CORRIDOR WHERE A STALLED COLD FRONT WAS NOTED. NUMEROUS REPORTS OF
LARGE HAIL HAVE BEEN RECEIVED AND LARGE HAIL WILL REMAIN THE MAIN
THREAT INTO THIS EVENING ACROSS THE SOUTH WHERE A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT. MUCH OF THE CONVECTION WL
WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT THE SOUTHERN BRANCH OF
THE JET WITH SUBTLE SHORTWAVES MAY HELP TRIGGER ADDITIONAL ACTIVITY.
SOME MODELS SUGGEST THE BOUNDARY WILL DRIFT NORTH TOWARD INTERSTATE
2O TONIGHT WITH CONVECTION REDEVELOPING AFTER MIDNIGHT. HAVE
THEREFORE MAINTAINED DECENT POPS THROUGH THE NIGHT. MODEL CONSENSUS
SUGGESTS ANOTHER ROUND OF STRONG TO SEVERE STORMS FRIDAY ALONG AND
JUST NORTH OF THE BOUNDARY. THIS LOOKS TO OCCUR MAINLY BETWEEN
HIGHWAY 84 AND INTERSTATE 20 SIMILAR TO THIS AFTERNOON. LARGE HAIL
WOULD BE THE MAIN THREAT AGAIN DUE TO MID-LEVEL LAPSE RATES AND DEEP
LAYER SHEAR. THE CONVECTION WILL BEGIN TO WEAKEN FRIDAY EVENING BUT
BY MIDNIGHT A STRONG COLD FRONT WILL ENTER OUR NORTHWEST ZONES AND
PROLONG RAIN CHANCES IN THE NORTH. A POTENT NORTHERN STREAM CLOSED
LOW DROPPING OUT OF THE NORTHERN PLAINS FRIDAY AND OVER THE GREAT
LAKES REGION SATURDAY WILL SUPPORT THE COLD FRONT THAT WILL STILL BE
NORTHWEST OF THE NATCHEZ TRACE AT SUNRISE SATURDAY. GUSTY NORTHWEST
WINDS IN THE WAKE OF THE FRONT WILL USHER IN MUCH COLDER AND DRIER
AIR THAT WILL BRING AN END TO THE RAIN. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION
DAY OVER THE CWA. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

&&

.AVIATION...AS OF MID AFTERNOON STRONG TO SEVERE STORMS WERE MAKING
THEIR WAY ACROSS MAINLY SOUTHERN MISSISSIPPI. MVFR TO VFR FLIGHT
CATEGORIES WERE PREVAILING ACROSS THE REGION AT THIS TIME. CIGS WILL
CONTINUE TO LOWER AS SHOWERS AND THUNDERSTORMS SPREADS ACROSS THE
REGION....ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR EXPECTED.
THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO IFR
STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY MORNING
WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION. WINDS
TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS...
AND REMAIN SUCH TONIGHT. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  72  53  62 /  80  80  57  40
MERIDIAN      54  70  54  64 /  80  86  64  45
VICKSBURG     56  72  53  62 /  80  68  51  34
HATTIESBURG   60  73  60  67 /  68  84  66  53
NATCHEZ       59  73  53  61 /  76  81  60  39
GREENVILLE    52  67  49  59 /  75  46  47  20
GREENWOOD     51  68  50  60 /  69  58  46  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/26/17
Hazardous weather outlook, Mar 17, 3:40 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-182045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-MSZ047>049-055>058-182045-
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER-
CLARKE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY THIS EVENING

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ023-025-MSZ053-054-065-066-182045-
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM. A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY
WITH HAIL AND DAMAGING WINDS BEING THE RISK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

LAZ024-026-MSZ059>064-072>074-182045-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME THROUGH 8PM. LARGE HAIL TO
GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN
THREATS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 17, 5:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     DENSE FOG        1 SSW BASSFIELD         31.48N 89.75W
03/17/2016                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            ROOF WAS BLOWN OFF A MOBILE HOME AND BARN OFF BASSFIELD
            CEMETARY RD.

&&

CME
Local storm report, Mar 17, 5:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 SSW BASSFIELD         31.48N 89.75W
03/17/2016                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            ROOF WAS BLOWN OFF A MOBILE HOME AND BARN OFF BASSFIELD
            CEMETARY RD.

&&

CME
Local storm report, Mar 17, 5:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     5 SE NEWMAN             32.19N 90.63W
03/17/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON 2035 OLD NO. 3RD ON PORT GIBSON
            ROAD IN HINDS COUNTY. REPORT RELAYED FROM EM AND PICTURES
            RELAYED VIA SOCIAL MEDIA.

&&

DCOX
Local storm report, Mar 17, 5:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             SEMINARY                31.56N 89.50W
03/17/2016  E0.88 INCH       COVINGTON          MS   LAW ENFORCEMENT

&&

JC
Special weather statement, Mar 17, 5:08 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAR 17 2016

MSZ065-066-172300-
COVINGTON MS-JONES MS-
508 PM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND
SOUTHERN JONES COUNTIES THROUGH 600 PM CDT...

AT 507 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SEMINARY...OR 10 MILES SOUTHEAST OF COLLINS...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANFORD...MOSELLE...TUCKERS CROSSING...
EASTABUCHIE AND SEMINARY.

LAT...LON 3145 8946 3162 8953 3167 8904 3143 8907
      3143 8925
TIME...MOT...LOC 2207Z 271DEG 25KT 3155 8941

DL
Local storm report, Mar 17, 5:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 W MCCALL CREEK        31.51N 90.75W
03/17/2016  E1.00 INCH       FRANKLIN           MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:16 AM CDTSpecial Weather StatementJANFranklin29 min
Mar 17, 8:30 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln60 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion56 min
Mar 17, 9:23 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson52 min
Mar 17, 10:10 AM CDTSevere Thunderstorm WarningJANMarion65 min
Mar 17, 10:17 AM CDTSevere Thunderstorm WarningJANSimpson, Smith58 min
Mar 17, 10:50 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren5 days
Mar 17, 11:01 AM CDTSevere Thunderstorm WarningJANLamar59 min
Mar 17, 11:11 AM CDTSpecial Weather StatementJANJasper34 min
Mar 17, 11:32 AM CDTSevere Thunderstorm WarningJANForrest58 min
Mar 17, 1:01 PM CDTSpecial Weather StatementJANJefferson14 min
Mar 17, 1:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson40 min
Mar 17, 1:45 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln60 min
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 17, 2:21 PM CDTSpecial Weather StatementJANFranklin24 min
Mar 17, 2:24 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Mar 17, 2:34 PM CDTSpecial Weather StatementJANIssaquena41 min
Mar 17, 2:50 PM CDTSpecial Weather StatementJANJefferson40 min
Mar 17, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln63 min
Mar 17, 2:58 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Mar 17, 3:02 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Mar 17, 3:07 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson53 min
Mar 17, 3:24 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson51 min
Mar 17, 3:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren48 min
Mar 17, 3:33 PM CDTSpecial Weather StatementJANLamar42 min
Mar 17, 3:42 PM CDTSevere Thunderstorm WarningJANAdams48 min
Mar 17, 3:47 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln58 min
Mar 17, 3:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis38 min
Mar 17, 3:58 PM CDTSpecial Weather StatementJANRankin32 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANAdams29 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANLawrence63 min
Mar 17, 4:26 PM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln2 hr
Mar 17, 4:32 PM CDTSpecial Weather StatementJANCovington43 min
Mar 17, 4:53 PM CDTSpecial Weather StatementJANJefferson Davis52 min
Mar 17, 5:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion30 min
Mar 17, 5:08 PM CDTSpecial Weather StatementJANJones52 min
Mar 17, 5:12 PM CDTSevere Thunderstorm WarningJANJones48 min
Mar 17, 5:36 PM CDTSevere Thunderstorm WarningJANMarion39 min
Mar 17, 5:48 PM CDTSpecial Weather StatementJANJones27 min
Mar 17, 5:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.